Alert archive / Wisconsin / Special Weather Statements in 2012

Special Weather Statement, NWS Duluth, MN

August 4, 2012Iron County, Price County, Wisconsin

NWS Duluth, MN issued this special weather statement at Aug 4, 2012, 2:05 AM CDT for Iron County, Price County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2012, 2:05 AM CDT (07:05 UTC)
Expired
Aug 4, 2012, 2:30 AM CDT
In force
25 min
Issued by
NWS Duluth, MN

Counties Iron County, WI, Price County, WI

The radar

The Duluth radar (KDLH), 166 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.1 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1631 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1631 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

643 
WWUS83 KDLH 040705
SPSDLH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
205 AM CDT SAT AUG 4 2012

WIZ003-004-008-009-040730-
ASHLAND-IRON-PRICE-SAWYER-
205 AM CDT SAT AUG 4 2012

...STRONG THUNDERSTORMS OVER NORTH CENTRAL WISCONSIN...

AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF
CEDAR TO 9 MILES SOUTH OF KENNAN...MOVING EAST AT 40 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  GLIDDEN...            PHILLIPS...           PARK FALLS...
  BUTTERNUT...          PHILLIPS...           OGEMA...
  GURNEY...             FIFIELD...            CEDAR...
  MUSSER LAKE...        UPSON...              SAXON...
  PRENTICE...           TURTLE FLAMBEAU FLOWAGE...
  SPIRIT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4538 9069 4563 9070 4660 9058 4660 9049
      4655 9039 4656 9033 4653 9030 4651 9022
      4634 9010 4630 8991 4598 8992 4597 9003
      4537 9005

$$

GSF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this special weather statement went out at Aug 4, 12:37 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 4, 12:37 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1237 AM CDT SAT AUG 4 2012

.AVIATION...06Z ISSUANCE
WIDESPREAD SHOWERS AND THUNDERSTORMS CURRENTLY LOCATED OVER THE
REGION WILL GRADUALLY EXIT TO THE EAST THROUGH 12Z. EXPECT
VARIABLE WIND GUSTS TO 30 KT AND MVFR/IFR CONDITIONS IN ANY OF
THESE STORMS. WEST TO NORTHWEST SURFACE WINDS AND VFR CONDITIONS
WILL PREVAIL THROUGH MID-DAY SATURDAY...WITH SCATTERED RAIN
SHOWERS AND CEILINGS AROUND 4-6 KFT MAINLY AFTER 20Z.

&&

.PREV DISCUSSION... /ISSUED 846 PM CDT FRI AUG 3 2012/

UPDATE...
A LINE OF SEVERE STORMS IS TRACKING EAST OVER MINNESOTA AT 30-40
MPH. THESE STORMS HAVE PRIMARILY PRODUCED HIGH WINDS IN EXCESS OF
60 MPH...WITH A FEW REPORTS OF HAIL.

ON A CURRENT TRACK THE LEADING EDGE OF THE LINE OF STORM WILL
REACH LOCATIONS FROM INTERNATIONAL FALLS...TO GRAND
RAPIDS...AITKIN AND MILLE LACS LAKE AROUND 1000 PM.

THE LINE OF STORMS WILL REACH THE COMMUNITIES OF
ELY...DULUTH/SUPERIOR...HINCKLEY...AND SIREN IN THE 1100 PM TO
MIDNIGHT TIME FRAME. THESE STORMS ARE EXPECTED TO REMAIN
STRONG...BUT DECREASE IN SEVERITY AFTER MIDNIGHT.

UPDATE...
HAVE ISSUED A SMALL CRAFT ADVISORY FOR MUCH OF THE NORTH SHORE AND
WESTERN TIP OF LAKE SUPERIOR OVERNIGHT. CURRENT WINDS OBSERVATIONS
AT KDYT/MN081/AERIAL LIFT BRIDGE ARE REPORTING WINDS 20-25 KT
WITH 3 FOOT WAVES IN THE DULUTH CANAL. EXPECT THE WAVES TO BUILD
3 TO 5 FT THROUGH THE EVENING WITH THE PERSISTENT NE WIND...THEN
SUBSIDING LATE TONIGHT AS WINDS BECOME VARIABLE WITH FRONTAL
PASSAGE.

PREV DISCUSSION... /ISSUED 336 PM CDT FRI AUG 3 2012/

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
WIDESPREAD THUNDERSTORM DEVELOPMENT ALREADY UNDERWAY ACROSS THE
EASTERN DAKOTAS AHEAD OF THE APPROACHING FRONT AND STRONG UPPER
LEVEL TROUGH. GREATEST SEVERE THREAT WITH THIS SYSTEM APPEARS TO
BE WEST OF THE DULUTH CWA WHERE DEEP LAYER SHEAR AND INSTABILITY
WILL BE MAXIMIZED THROUGH MID EVENING. STORMS SHOULD ORGANIZED
UPSCALE INTO AN MCS AND ROLL EASTWARD TONIGHT DRIVEN BE RATHER
STRONG SYNOPTIC SCALE FORCING AND THE COLD FRONT/MCS COLD POOL.

BEST ESTIMATE RIGHT NOW IS THAT STORMS WILL REACH THE
WALKER/BRAINERD AREAS AROUND 9 PM OR SO..AND THEN CONTINUE
EASTWARD OVERNIGHT FROM THERE. GIVEN THAT AN ORGANIZED/MATURE MCS
IS EXPECTED BY THAT TIME..THE PRIMARY THREAT SHOULD BE DAMAGING
WINDS WITH A LESSER RISK OF MARGINALLY SEVERE HAIL. SEVERE THREAT
SHOULD DIMINISH WITH TIME OVERNIGHT AS COMPLEX TRANSLATES FARTHER
EASTWARD. GREATEST SEVERE RISK EXPECTED OVER THE SOUTHWEST THIRD
OF THE CWA..BUT SOME LOCAL STRONG WIND GUSTS WILL STILL BE
POSSIBLE FOR MUCH OF THE NIGHT. LOCALLY HEAVY RAINFALL ALSO
EXPECTED WITH SOME LOCAL AMOUNTS IN EXCESS OF AN INCH OR MORE
POSSIBLE.

SOME REDEVELOPMENT IS POSSIBLE OVER THE FAR SOUTHEAST CWA ON SAT
AFTERNOON..BUT GREATEST SEVERE RISK ON SAT IS EXPECTED TO BE OVER
CENTRAL AND SOUTHERN WISCONSIN. UPPER LEVEL TROUGH CORE WILL BE
TRANSLATING EASTWARD ACROSS NRN MINNESOTA SAT/SAT NIGHT..AND WITH
STEEP LAPSE RATES..ADDITIONAL SHOWERS/ISOLATED TSTORMS ARE ALSO
POSSIBLE. COOLER AND NOTICEABLY DRIER AIR WILL BEGIN FILTERING IN
LATER SATURDAY NIGHT AS DEEPER SURGE OF COOL POST FRONTAL AIR
MOVES SOUTHWARD.

LONG TERM...SUNDAY THROUGH FRIDAY...
THE PASSAGE OF A STRONG FRONT...BACKED UP BY A DIGGING TROUGH AT
UPPER LEVELS WILL BRING 850 MB TEMPERATURES DOWN TO 6C OR LOWER
ALONG WITH A DRY COLUMN FROM CENTRAL CANADA.  THE SURFACE HIGH
TRACKS SOUTH OF US AND THE UPPER TROUGH IS QUITE PROGRESSIVE...SO
THE COOL SHOT WILL NOT LAST LONG.  HOWEVER...SOME OF THE MODELS
TRANSITION OUR AREA FROM A VERY STUBBORN RIDGE AXIS ALOFT TO A
NORTHWEST FLOW...AS THE RIDGE RETROGRESSES TOWARD THE GREAT BASIN.
MILD DRY WEATHER SEEMS TO LAST AS THE FLOW OFF THE ROCKIES AND HIGH
PLAINS PERSIST THROUGH MIDWEEK.  IF COOLER AIR DOES INDEED SETTLE IN
OVER THE GREAT LAKES BASIN...WEAK CLIPPER-TYPE SYSTEMS COULD BRING
SCATTERED THUNDERSTORMS AND SPOTTY RAINFALL SOMETIME IN THE
MONDAY-TUESDAY TIME FRAME AND AGAIN TOWARD THE END OF THE WEEK.

&&

.POINT TEMPS/POPS...
DLH  77  58  76  56 /  40  40   0   0
INL  73  51  76  56 /  60  30   0   0
BRD  75  57  77  56 /  30  20   0   0
HYR  79  56  75  54 /  60  20   0   0
ASX  80  59  74  57 /  60  40   0   0

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 4 AM CDT EARLY THIS MORNING FOR
     LSZ141>145.

&&

SHORT TERM...GRANING
AVIATION...GRANING
Hazardous weather outlook, Aug 3, 11:01 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
1101 PM CDT FRI AUG 3 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-050415-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
1101 PM CDT FRI AUG 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS...SOME STRONG TO SEVERE...WILL SPREAD EAST OVER THE
MINNESOTA ARROWHEAD...SAINT CROIX RIVER VALLEY AND NORTHERN
WISCONSIN REGION THROUGH THE REMAINDER OF THE NIGHT.

LOCALLY HEAVY RAINFALL...OR AN INCH OR TWO...WILL ALSO BE
POSSIBLE WITH THE STRONGER STORMS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LINGERING THUNDERSTORMS WILL BE FOUND OVER NORTHERN WISCONSIN SATURDAY
MORNING. ADDITIONAL STRONG STORMS MAY DEVELOP ALONG THE COLD FRONT
SATURDAY AFTERNOON ACROSS PRICE COUNTY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

LSZ121-140>148-050415-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1101 PM CDT FRI AUG 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NORTH SHORE AND
WESTERN TIP OF LAKE SUPERIOR THROUGH THE EARLY MORNING.

THUNDERSTORMS WILL SPREAD OVER WESTERN LAKE SUPERIOR AFTER
MIDNIGHT. SOME OF THE STORMS MAY BE STRONG OR SEVERE PRODUCING
GUSTY WINDS AND LOCALLY HIGHER WAVE HEIGHTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT...BUT
ANY THUNDERSTORMS ARE EXPECTED TO REMAIN WELL BELOW SEVERE LIMITS.

GRANING

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 4, 12:25 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1225 AM CDT SAT AUG 4 2012

MNZ038-WIZ006-007-040615-
BURNETT-PINE-WASHBURN-
1225 AM CDT SAT AUG 4 2012

...STRONG THUNDERSTORMS AFFECTING NORTHWEST WISCONSIN...

AT 1219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
MARKVILLE TO 12 MILES SOUTH OF HERTEL...MOVING EAST AT 40 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  BIRCH ISLAND LAKE...  WEBB LAKE...          MCKENZIE LAKE...
  SHELL LAKE...         SPOONER...            SARONA...
  SPOONER LAKE...       TREGO...              MINONG...
  LAMPSON...            EARL...               ANGUS...
  SPRINGBROOK...        STANBERRY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4564 9217 4572 9218 4572 9252 4565 9252
      4565 9254 4616 9258 4615 9159 4563 9155
      4563 9215

BERDES
Special weather statement, Aug 4, 12:46 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1246 AM CDT SAT AUG 4 2012

MNZ011-012-019>021-040630-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN
LAKE-SOUTHERN COOK/NORTH SHORE-SOUTHERN LAKE/NORTH SHORE-
1246 AM CDT SAT AUG 4 2012

...HEAVY THUNDERSTORMS APPROACHING LAKE COUNTY...

AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
LAKE AGNES TO ALGER...MOVING EAST AT 45 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 30 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  SHAGAWA LAKE...       HIGH LAKE...          BIRCH LAKE...
  ELY...                GREENWOOD LAKE...     WHITE IRON LAKE...
  WINTON...             CASTLE DANGER...      FALL LAKE...
  FOURTOWN LAKE...      CROOKED LAKE...       WHYTE...
  SILVER RAPIDS...      SPLIT ROCK LIGHTHOUSE STATE PARK...
  GABBRO LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4836 9205 4832 9199 4827 9199 4821 9172
      4812 9168 4810 9163 4812 9156 4806 9156
      4808 9128 4812 9118 4750 9093 4707 9158
      4707 9176 4835 9228 4836 9225

KK
Special weather statement, Aug 4, 12:47 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1247 AM CDT SAT AUG 4 2012

WIZ001>003-007-008-040630-
ASHLAND-BAYFIELD-DOUGLAS-SAWYER-WASHBURN-
1247 AM CDT SAT AUG 4 2012

...STRONG THUNDERSTORMS AFFECTING NORTHWEST WISCONSIN...

AT 1242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
WENTWORTH TO 9 MILES SOUTH OF SARONA...MOVING EAST AT 45 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  STANBERRY...          LAKE NEBAGAMON...     CLOVERLAND...
  BLUEBERRY...          ANGUS...
  LITTLE SISSABAGAMA LAKE...                  WAINO...
  STONE LAKE...         BRULE...              BIRCHWOOD...
  NELSON LAKE...        UPPER EAU CLAIRE LAKE...
  TOTAGATIC FLOWAGE...  BARNES...             OULU...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4670 9193 4670 9182 4681 9137 4680 9095
      4563 9091 4563 9187

BERDES
Special weather statement, Aug 4, 1:29 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
129 AM CDT SAT AUG 4 2012

MNZ012-020-021-040715-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-SOUTHERN
LAKE/NORTH SHORE-
129 AM CDT SAT AUG 4 2012

...STRONG THUNDERSTORMS OVER LAKE COUNTY...

AT 129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BASSWOOD LAKE TO
SPLIT ROCK LIGHTHOUSE STATE PARK...MOVING EAST AT 40 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  SNOWBANK LAKE...      ILLGEN CITY...        SNOW BANK LAKE...
  ISABELLA...           FINLAND...            ISABELLA LAKE...
  DUMBBELL LAKE...      DISAPPOINTMENT LAKE...
  ENSIGN LAKE...        SAWBILL LANDING...    FOREST CENTER...
  HUDSON LAKE...        LITTLE MARAIS...      SILVER ISLAND LAKE...
  PERENT LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4816 9076 4810 9075 4810 9066 4768 9055
      4755 9086 4718 9140 4821 9174 4819 9169
      4812 9168 4810 9163 4811 9156 4806 9156
      4808 9146 4806 9140 4809 9125 4819 9110
      4826 9088

KK
Special weather statement, Aug 4, 1:31 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
131 AM CDT SAT AUG 4 2012

WIZ001>003-008-040715-
ASHLAND-BAYFIELD-DOUGLAS-SAWYER-
131 AM CDT SAT AUG 4 2012

...STRONG THUNDERSTORMS AFFECTING NORTHWEST WISCONSIN...

AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
HERBSTER TO EXELAND...MOVING EAST AT 35 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  TEAL LAKE...          NAMEKAGON LAKE...     CORNUCOPIA...
  NAMEKAGON...          MOQUAH...             MASON...
  GRAND VIEW...         BENOIT...             WINTER...
  SAND ISLAND...        CLAM LAKE...          BARKSDALE...
  BLAISDELL LAKE...     WASHBURN...           SAND BAY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4675 9156 4689 9106 4701 9095 4701 9093
      4695 9095 4697 9078 4694 9078 4705 9057
      4697 9061 4696 9049 4687 9050 4690 9064
      4684 9072 4688 9060 4684 9056 4674 9078
      4660 9057 4563 9070 4564 9154

BERDES
Special weather statement, Aug 4, 2:05 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
205 AM CDT SAT AUG 4 2012

WIZ003-004-008-009-040730-
ASHLAND-IRON-PRICE-SAWYER-
205 AM CDT SAT AUG 4 2012

...STRONG THUNDERSTORMS OVER NORTH CENTRAL WISCONSIN...

AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF
CEDAR TO 9 MILES SOUTH OF KENNAN...MOVING EAST AT 40 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  GLIDDEN...            PHILLIPS...           PARK FALLS...
  BUTTERNUT...          PHILLIPS...           OGEMA...
  GURNEY...             FIFIELD...            CEDAR...
  MUSSER LAKE...        UPSON...              SAXON...
  PRENTICE...           TURTLE FLAMBEAU FLOWAGE...
  SPIRIT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4538 9069 4563 9070 4660 9058 4660 9049
      4655 9039 4656 9033 4653 9030 4651 9022
      4634 9010 4630 8991 4598 8992 4597 9003
      4537 9005

GSF

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:11 PM CDTSpecial Weather StatementDLHCass, Crow Wing64 min
Aug 3, 8:27 PM CDTSpecial Weather StatementDLHCass, Crow Wing63 min
Aug 3, 8:44 PM CDTSevere Thunderstorm WarningDLHCass, Crow Wing, Itasca46 min
Aug 3, 8:58 PM CDTSevere Thunderstorm WarningDLHItasca, Koochiching35 min
Aug 3, 9:27 PM CDTSevere Thunderstorm WarningDLHAitkin, Cass, Itasca48 min
Aug 3, 9:34 PM CDTSpecial Weather StatementDLHAitkin, Crow Wing41 min
Aug 3, 9:39 PM CDTSmall Craft AdvisoryDLH6 hr
Aug 3, 10:13 PM CDTSpecial Weather StatementDLHAitkin, Crow Wing47 min
Aug 3, 10:17 PM CDTSpecial Weather StatementDLHItasca43 min
Aug 3, 10:38 PM CDTSevere Thunderstorm WarningDLHAitkin, Cass, Crow Wing37 min
Aug 3, 11:07 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Saint Louis53 min
Aug 3, 11:23 PM CDTSpecial Weather StatementDLHSaint Louis37 min
Aug 3, 11:29 PM CDTSpecial Weather StatementDLHPine46 min
Aug 3, 11:45 PM CDTSpecial Weather StatementDLHCarlton45 min
Aug 3, 11:57 PM CDTSpecial Weather StatementDLHSaint Louis48 min
Aug 4, 12:46 AM CDTSpecial Weather StatementDLHLake44 min
Aug 4, 1:29 AM CDTSpecial Weather StatementDLHLake46 min
Aug 4, 2:07 AM CDTSpecial Weather StatementDLHCook83 min
Aug 4, 3:22 AM CDTSpecial Weather StatementDLHCook23 min
Aug 4, 3:33 PM CDTSmall Craft AdvisoryDLH18 hr
Aug 4, 3:41 PM CDTSpecial Weather StatementDLHKoochiching19 min
Aug 4, 12:20 AM CDTSpecial Weather StatementDLHDouglas40 min
Aug 4, 12:25 AM CDTSpecial Weather StatementDLHBurnett, Washburn50 min
Aug 4, 12:47 AM CDTSpecial Weather StatementDLHBayfield, Douglas, Sawyer, Washburn43 min
Aug 4, 1:31 AM CDTSpecial Weather StatementDLHAshland, Bayfield, Sawyer44 min

Nearby

Special Weather Statements in Wisconsin, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.